Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Have herniated discs, swelling, painful. Had trigger point injections on shoulder and neck. Help?

I had a two trigger point injections on Thursday. I have herniated disc, c5,c6. One TPI was by shoulder blade right side. Other was upper part of neck also right side. Thursday evening, had very little sleep. Had to position self upright. Swelling at injection site.( Lidocane, toradol.) Have had brutal pain since injection, back of right side of head to crown. I am getting really worried. I have percocet for pain and have had to increase dosage due to this. Please inform me as to what you think may have gone wrong, and when these symptoms should go away. Also, when to seek additional medical attention. Possible complications?
Asked On : Sat, 6 Apr 2013
Answers:  2 Views:  79
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
After an epidural steroid injection, it takes at least 3-4 days for the symptoms to start subsiding. The acute pain that you are having can be due to a hematoma formation in the area or a nerve injury caused by the needle.
I hope this information has been both informative and helpful for you. You can consult me again directly through my profile URL
Dr. Praveen Tayal
Answered: Sat, 6 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Exacerbation of pain at times occurs after local infiltration.... local injury, irritation by the drug, reaction to the solvent - all may contribute. It will resolve in a couple of days.
Instead of treating the trigger points, the origin of pain may have to be addressed. relief of pressure on the nerve roots - by decompression or other forms of spinal surgery will be the ideal approach.
Orthopaedician and/or neurologist are the people to do this...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sat, 6 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor